Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 253, NWS Pueblo, CO

October 5, 2007Alamosa County, Huerfano County, Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Oct 5, 2007, 10:54 AM MDT for Alamosa County, Huerfano County, Saguache County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 5, 2007, 10:54 AM MDT (16:54 UTC)
Expired
Oct 5, 2007, 11:15 AM MDT
In force
21 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Alamosa County, CO, Huerfano County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 147 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 4.9 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 051654
SVRPUB
COC003-055-109-051800-
/O.NEW.KPUB.SV.W.0253.071005T1654Z-071005T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1054 AM MDT FRI OCT 5 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
  WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO...

* UNTIL NOON MDT...

* AT 1051 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS CENTERED 9 MILES EAST OF
  MOSCA...OR 17 MILES NORTHEAST OF ALAMOSA...AND WAS MOVING TOWARD
  THE NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREAT SAND DUNES.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3794 10559 3772 10533 3757 10570 3769 10586
TIME...MOT...LOC 1654Z 224DEG 34KT 3770 10570

$$
3 follow-up statements
000 
WWUS55 KPUB 051703
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1103 AM MDT FRI OCT 5 2007

COC003-055-109-051800-
/O.CON.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
HUERFANO CO-ALAMOSA CO-SAGUACHE CO-
1103 AM MDT FRI OCT 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FOR
SOUTHEASTERN SAGUACHE...NORTHEASTERN ALAMOSA AND WEST CENTRAL
HUERFANO COUNTIES...

AT 1100 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS CENTERED 7 MILES WEST
OF GREAT SAND DUNES...OR 22 MILES NORTHEAST OF ALAMOSA...AND WAS
MOVING TOWARD THE NORTHEAST AT 35 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN SAGUACHE COUNTY AND WEST CENTRAL HUERFANO COUNTY.

WIND GUSTS TO 40 MPH HAVE BEEN REPORTED WITH THIS STORM.

LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
      3783 10547 3783 10546 3772 10533 3763 10554
TIME...MOT...LOC 1703Z 224DEG 34KT 3776 10563

$$
000 
WWUS55 KPUB 051709
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1109 AM MDT FRI OCT 5 2007

COC003-051719-
/O.CAN.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
ALAMOSA CO-
1109 AM MDT FRI OCT 5 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN ALAMOSA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
      3783 10547 3782 10543 3780 10542 3777 10539
      3774 10543
TIME...MOT...LOC 1709Z 224DEG 34KT 3780 10558

$$

COC055-109-051800-
/O.CON.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
HUERFANO CO-SAGUACHE CO-
1109 AM MDT FRI OCT 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON MDT FOR
SOUTHEASTERN SAGUACHE AND EXTREME NORTHWESTERN HUERFANO COUNTIES...

AT 1104 AM MDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
CENTERED OVER EXTREME SOUTHEASTERN SAGUACHE COUNTY...OR 25 MILES 
NORTHEAST OF ALAMOSA...AND WAS MOVING TOWARD THE NORTHEAST AT 35 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
SOUTHEASTERN SAGUACHE COUNTY AND EXTREME NORTHWESTERN HUERFANO
COUNTY.

LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
      3783 10547 3782 10543 3780 10542 3777 10539
      3774 10543
TIME...MOT...LOC 1709Z 224DEG 34KT 3780 10558

$$
000 
WWUS55 KPUB 051715
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1114 AM MDT FRI OCT 5 2007

COC055-109-051724-
/O.CAN.KPUB.SV.W.0253.000000T0000Z-071005T1800Z/
HUERFANO CO-SAGUACHE CO-
1114 AM MDT FRI OCT 5 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN SAGUACHE AND EXTREME NORTHWESTERN HUERFANO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3776 10577 3777 10577 3794 10559 3784 10547
      3783 10547 3782 10543 3780 10542 3777 10539
      3774 10543
TIME...MOT...LOC 1714Z 224DEG 34KT 3783 10554

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 4:47 AM MDT, 6 hours 7 minutes earlier.

Area forecast discussion, Oct 5, 4:47 AM MDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
447 AM MDT FRI OCT 5 2007

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...TSRA CONTINUING EARLY THIS MORNING OVER SWRN CO/NWRN NM
IN RESPONSE TO WEAK POTENTIAL VORTICITY LOBE LIFTING ACROSS THE AREA
UNDER INCREASING SOUTHWEST FLOW ALOFT. ALSO A FEW TSRA EARLIER THIS
MORNING ALONG THE NM BORDER ASSOCIATED WITH NARROW AXIS OF
MOISTURE/INSTABILITY OVER EASTERN NM/WRN TX. MOST OF THESE STORMS
HAVE DIMINISHED SINCE 09Z...AS THEY MIGRATE NORTHWARD INTO DRIER AIR
MASS OVER EASTERN CO/WRN KS.

TODAY...FOR THIS MORNING...APPEARS PRECIP OVER THE FAR SOUTHEAST
PLAINS WILL DISSIPATE TO LITTLE MORE THAN SOME MID-LEVEL CLOUDINESS
BY SUNRISE...SO WILL GO WITH A DRY FORECAST FOR ALL OF THE PLAINS
THROUGH 18Z. FARTHER WEST...KEPT THE LOW POPS IN PLACE FOR AREAS
ALONG AND WEST OF THE CONTINENTAL DIVIDE...BUT CHANGED PRECIP TYPE
TO TSRA AS STORMS CONTINUE TO PRODUCE FAIRLY ROBUST LIGHTNING EVEN
AT THIS EARLY HOUR. ALSO SPREAD THE POPS SLIGHT FARTHER EAST TO
ACCOUNT FOR ANY STORMS DRIFTING EASTWARD INTO THE SAN LUIS VALLEY.
FOR THIS AFTERNOON...WITH DIGGING TROUGH OVER THE WESTERN U.S. AND
UPPER JET OVERHEAD...EXPECT BREEZY TO WINDY CONDITIONS ALL
AREAS...ESPECIALLY FAR EASTERN PLAINS AND MOST HIGHER TERRAIN.
CURRENT AND FORECAST DEWPOINTS SUGGEST MINIMUM RH THIS AFTERNOON
WILL REMAIN ABOVE 15 PERCENT MOST AREAS...SO NO FIRE WEATHER
HIGHLIGHTS AT THIS POINT. KEPT POPS GOING ALONG AND WEST OF THE DVD
CLOSER TO THE UPPER LOW...WHILE EASTERN MOUNTAINS AND I-25 CORRIDOR
WILL BE DRY WITH DOWNSLOPE S-SW WINDS. FAR EASTERN PLAINS COULD POP
A TSRA LATE...AS LOW LEVEL MOISTURE INCREASES ALONG WITH WEAK
CONVERGENCE ALONG THE LEE TROUGH/DRYLINE. WARM MAX TEMPS ALL
AREAS...WHICH CURRENT SET OF GRIDS PORTRAYS WELL.

TONIGHT...BREEZY AND WARM ALL AREAS AS WITH WEAK TO NON-EXISTENT
INVERSIONS MOST LOCATIONS. MAIN FOCUS FOR PRECIP AGAIN OUT
WEST...WITH SAN JUANS FAVORED AS UPPER LOW EDGES CLOSER AND FLOW
BECOMES SLIGHTLY MORE SLY. MADE ONLY A FEW MINOR CHANGES TO ONGOING
SET OF GRIDS.  --ETP--

.LONG TERM...
(SATURDAY THROUGH THURSDAY)

FORECAST ISSUE FOR THE LONG TERM CONTINUES TO BE IMPACT INCOMING
SYSTEM HAS ON CWFA. 06Z/5TH MODEL RUNS NOW SHIFTING TRACK OF
UPPER SYSTEM A BIT FURTHER NORTH THAN EARLIER MODEL RUNS AND NOW
SUGGEST THAT SYSTEM SHOULD BE CENTERED OVER NORTHWEST UTAH AT 12Z
SATURDAY AND THEN SHIFT INTO SOUTHWEST WYOMING BY 12Z SUNDAY
BEFORE PUSHING INTO NORTHERN NEBRASKA BY 12Z MONDAY AND THEN INTO
WISCONSIN BY 12Z TUESDAY.

FOR SENSIBLE WEATHER...CWFA SHOULD NOTE CONTINUED MILD TO WARM
TEMPERATURES IN COMBINATION WITH HEALTHY SOUTHERLY TO
SOUTHWESTERLY WINDS IN ADVANCE OF SYSTEM SATURDAY. BY SUNDAY
MORNING...NORTHERLY SURGE SHOULD BE EXPERIENCED OVER EASTERN
SECTIONS WITH MARKEDLY COOLER TEMPERATURES EXPECTED
SUNDAY...ESPECIALLY EASTERN SECTIONS. ISOLATED TO SCATTERED POPS
SHOULD BE NOTED...ESPECIALLY OVER THE WESTERN MOUNTAINS SATURDAY
WITH PRECIPITATION FOCUS THEN SHIFTING INTO EASTERN SECTIONS ON
SUNDAY.

AS UPPER STORM SYSTEM DEPARTS REGION BY EARLY NEXT WEEK...EXPECT
THAT BRIEF UPPER RIDGING OF MONDAY/MONDAY EVENING TO GIVE WAY TO A
MORE SOUTHWEST TO ZONAL FLOW PATTERN ALOFT FROM TUESDAY INTO
WEDNESDAY WITH A MINIMAL TO NIL POP THREAT IN COMBINATION
MODERATING TEMPERATURES...ESPECIALLY BY NEXT TUESDAY AND
WEDNESDAY.

&&

.AVIATION...

VFR CONDITIONS KCOS/KPUB AND KALS TODAY...THOUGH WILL WATCH KALS
CLOSELY FOR TSRA POTENTIAL AND SOME BRIEF MVFR EARLY THIS MORNING.
BECOMING WINDY ALL AREAS AFTER 16Z...WITH SLY WINDS GUSTING IN THE
30-40 KNOT RANGE AFTER 19Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Oct 5, 7:01 AM MDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
701 AM MDT FRI OCT 5 2007

COZ058>089-093>099-061315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
701 AM MDT FRI OCT 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHWEST AND
CENTRAL MOUNTAINS TODAY AND TONIGHT...WITH A SLIGHT CHANCE OF
THUNDERSTORMS OVER THE FAR SOUTHEAST PLAINS ALONG THE KANSAS BORDER
AS WELL. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING AND WINDS GUSTS UP TO 50 MPH.

STRONG SOUTH TO SOUTHWEST WINDS WINDS WILL DEVELOP OVER ALL OF
SOUTHERN COLORADO BY LATE MORNING...WITH GUSTS TO 40 MPH OVER THE
PLAINS AND 55 MPH OVER THE MOUNTAINS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ON SATURDAY...A STRONG FALL STORM IS PROJECTED TO PUSH INTO THE
NORTHERN ROCKIES. THE EXACT TRACK AND INTENSITY OF THIS SYSTEM
CONTINUES TO REMAIN UNCERTAIN...HOWEVER THE POTENTIAL EXISTS THAT
SNOW WILL DEVELOP OVER PORTIONS OF THE WESTERN AND CENTRAL
MOUNTAINS SATURDAY. A COLD FRONT IS STILL EXPECTED TO MOVE ACROSS
EASTERN COLORADO BY SUNDAY MORNING. COMPUTER MODELS CONTINUE TO
SUGGEST THAT ELEVATIONS ABOVE 7500 FEET MAY SEE SOME GENERALLY
LIGHT ACCUMULATING SNOW BY SUNDAY MORNING. TRAVELERS AND PERSONS
WITH PLANS FOR THIS WEEKEND SHOULD PAY ATTENTION TO THE LATEST
FORECASTS REGARDING THIS INCOMING WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.